Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jan 7, 2008, 11:33 AM CST for Dodge County, Fond du Lac County, Washington County, Wisconsin. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 7, 2008, 11:33 AM CST (17:33 UTC)
- Expired
- Jan 7, 2008, 12:00 PM CST
- In force
- 27 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Dodge County, WI, Fond du Lac County, WI, Washington County, WI
The radar
The Milwaukee radar (KMKX), 79 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 11:43 AM CST | HAIL 0.5 | Byron, WI | DIME SIZED HAIL COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 071733 SVRMKX WIC027-039-131-071800- /O.NEW.KMKX.SV.W.0003.080107T1733Z-080107T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1133 AM CST MON JAN 7 2008 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN... THIS INCLUDES THE CITY OF FOND DU LAC... EASTERN DODGE COUNTY IN SOUTHEAST WISCONSIN... THIS INCLUDES THE CITIES OF...MAYVILLE...HORICON... NORTHWESTERN WASHINGTON COUNTY IN SOUTHEAST WISCONSIN... THIS INCLUDES THE CITY OF KEWASKUM... * UNTIL NOON CST * AT 1131 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF OAKFIELD TO HUSTISFORD...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF MAYVILLE TO 6 MILES SOUTHEAST OF JUNEAU...AND MOVING NORTHEAST AT 60 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... THERESA...LOMIRA...IRON RIDGE AND 7 MILES SOUTHEAST OF FOND DU LAC BY 1140 AM CST... CAMPBELLSPORT BY 1150 AM CST... KEWASKUM BY 1155 AM CST... NICKEL SIZE HAIL HAS BEEN REPORTED WITH SOME OF THESE STORMS THIS MORNING. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4393 8816 4349 8817 4326 8871 4370 8863 TIME...MOT...LOC 1733Z 235DEG 58KT 4362 8854 4334 8861 $$ BORGHOFF
3 follow-up statements
000 WWUS53 KMKX 071741 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1139 AM CST MON JAN 7 2008 WIC027-039-131-071800- /O.CON.KMKX.SV.W.0003.000000T0000Z-080107T1800Z/ FOND DU LAC WI-DODGE WI-WASHINGTON WI- 1139 AM CST MON JAN 7 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CST FOR NORTHWESTERN WASHINGTON...EASTERN DODGE AND EASTERN FOND DU LAC COUNTIES... AT 1135 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BYRON TO HUSTISFORD...OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF MAYVILLE TO 7 MILES SOUTHEAST OF HORICON...MOVING NORTHEAST AT 65 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... NENNO...ASHFORD...ALLENTON AND ADDISON BY 1145 AM CST... MOUNT CALVARY...CALVARY...WAYNE AND WAUCOUSTA BY 1150 AM CST... ST. CLOUD AND SAINT CLOUD BY 1155 AM CST... LAT...LON 4393 8816 4349 8817 4326 8871 4370 8863 TIME...MOT...LOC 1739Z 235DEG 58KT 4367 8843 4339 8850 $$ DAVIS
000 WWUS53 KMKX 071751 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1149 AM CST MON JAN 7 2008 WIC027-039-131-071800- /O.CON.KMKX.SV.W.0003.000000T0000Z-080107T1800Z/ FOND DU LAC WI-DODGE WI-WASHINGTON WI- 1149 AM CST MON JAN 7 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CST FOR NORTHWESTERN WASHINGTON...EASTERN DODGE AND EASTERN FOND DU LAC COUNTIES... AT 1145 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JUST NORTH OF EDEN TO NENNO...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF FOND DU LAC TO 7 MILES SOUTHEAST OF MAYVILLE...MOVING NORTHEAST AT 65 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... ST. CLOUD...SAINT CLOUD...NEW FANE AND KEWASKUM BY 1155 AM CST... FOND DU LAC COUNTY LAW ENFORCEMENT REPORTS A PERIOD OF DIME SIZE HAIL NEAR BYRON AT 1143 AM THAT COVERED THE GROUND...ALONG WITH GUSTY WINDS TO 35 MPH. LAT...LON 4393 8816 4349 8817 4326 8871 4370 8863 TIME...MOT...LOC 1749Z 235DEG 58KT 4376 8825 4349 8834 $$ DAVIS
000 WWUS53 KMKX 071805 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1203 PM CST MON JAN 7 2008 WIC027-039-131-071813- /O.EXP.KMKX.SV.W.0003.000000T0000Z-080107T1800Z/ FOND DU LAC WI-DODGE WI-WASHINGTON WI- 1203 PM CST MON JAN 7 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON...EASTERN DODGE AND EASTERN FOND DU LAC COUNTIES HAS EXPIRED... THUNDERSTORMS CONTINUE ALONG A LINE FROM SAINT ANNA SOUTH TO NEAR BEECHWOOD...MOVING NORTHEAST AT 60 MPH. HOWEVER...THE SEVERE THREAT HAS DIMINISHED AS THEY HAVE WEAKENED OVER THE LAST 10 TO 15 MINUTES. NO REPORTS OF SEVERE WEATHER HAVE BEEN RECEIVED FROM THESE STORMS. DIME SIZE HAIL NEAR BYRON IN FOND DU LAC COUNTY WAS REPORTED AT 1143 AM. THIS IS JUST BELOW SEVERE LEVELS. REMAIN ALERT FOR THE POTENTIAL OF OTHER STORMS STRENGTHENING TO SEVERE LEVELS THIS AFTERNOON. LAT...LON 4393 8816 4349 8817 4326 8871 4370 8863 TIME...MOT...LOC 1751Z 235DEG 58KT 4378 8821 4351 8830 $$ DAVIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 3:38 AM CST, 7 hours 55 minutes earlier.
Area forecast discussion, Jan 7, 3:38 AM CST, 7 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 AM CST MON JAN 7 2008
.DISCUSSION...FCST FOCUS ON DENSE FOG THEN PCPN TRENDS WITH APPCH
WRMFNT AND SFC LOW.
FIRST AND FOREMOST...THE DENSE FOG. SFC TROUGH/DEW POINT FRONT HAS
SHIFTED TO THE EAST OF THE CWA. WEAK NW FLOW HAS ADVECTED LOWER DEW
POINTS INTO THE CWA. FRONTAL ZONE SET UP FROM NRN MO...CNTRL IL INTO
SRN LM. LGT WIND REGIME IN PLACE ACRS CWA SO EVEN WITH DRIER DEW
POINTS...DENSE FOG STILL A PROBLEM AS DEPRESSIONS LESS THAN 2 AND
BL MOISTURE IS HIGH DUE TO SNOWMELT. WITH LOW PRES ORGANZING TO
OUR SW AND HEADING TOWARDS THE CWA...THE SFC WRM FNT WILL APPCH
THE CWA AND SHOULD REINFORCE THE DENSE FOG SITUATION AT LEAST THRU
CURRENT EXPIRATION TIME. WRM FNT PROGGD TO BE BISECTING CWA BY
18Z...SO SOME LOCALES IN THE NORTH AND NE MAY NEED TO BE EXTENDED.
AS FAR AS PCPN TRENDS GO FOR TODAY...ALREADY SEEING CONVECTION FIRE
ACRS SRN WI AND NRN IL ASSOC WITH INCREASING ISENTROPIC ADIABATIC
OMEGA AND UPPER JET DVRG. IN FACT...ISENTROPIC PROGS SHOW GOOD
SURGE OF MOISTURE INTO 18Z TODAY WITH COND PRES DEFICITS DROPPING
TO LESS THAN 10MB. AS SATELLITE AND WATER VAPOR ANIMATION BEARS
OUT...STG UPPER FLOW IN PLACE AND JET CORE DRAWS CLOSER TO CWA
WITH TIME AND UPPER DVRG REALLY BLOSSOMS THIS MRNG AND PEAKS
AROUND 18Z. IN ADDITION H8-H7 MOIST FLUX CONVERGENCE MAXES OUT IN
THIS TIME FRAME AS WELL...SO LOTS GOING FOR PCPN TODAY.
THE LOW WILL PULL THE FRONT THRU THE CWA TNGT WITH HIGHEST POPS IN
THE SE. WITH STILL ANOTHER PIECE OF ENERGY COMING THROUGH TNGT
INTO TUE NEED TO KEEP POPS GOING...AND HIGHEST AGAIN IN THE SE
CLOSER TO THE FRONTAL BOUNDARY. THE GFS/ECMWF AND CANADIAN ARE ALL
SHOWING THE CWA GETTING WET ON TUESDAY WHILE THE NAM AND HPC ARE
GIVING US A GLANCING SHOT. WILL TAKE MIDDLE ROAD AND AT LEAST BACK
DOWN FROM VERY HIGH MAV POPS TO MEET COLLABORATION THRESHOLDS AND
SOME MODEL UNCERTAINTY. WITH THICKNESSES/H8 TEMPS LOWERING ON TUE
WILL HAVE A MIX ACRS PARTS OF THE WEST DURG THE AFTN.
STILL LOOKS BRISK FOR TUE NGT BUT BUFKIT NOT SHOWING AS HIGH OF A
GUST POTENTIAL AS LAST NIGHT. STILL LOOKS LIKE HIGH PRESSURE WILL
DOMINATE FOR WEDNESDAY AND WEDNESDAY NIGHT. GFS AND ECMWF SHOWING
MORE OF A GLANCING SHOT FOR THU AND FRI. POPS ARE LOW AND SEEMS
REASONABLE AT THIS JUNCTURE.
&&
10
.AVIATION...VLIFR CONDITIONS EARLY TO IMPROVE LATER THIS MORNING AS
RAIN/SHOWERS SPREADS RAPIDLY IN AND BOUNDARY LAYER WINDS INCREASE. MAY
RETURN TO LIFR CIGS/VSBYS OR LWR AGAIN TNGT WITH LIGHT WIND REGIME.
&&
.MARINE...LIKELY ADVECTION OF DENSE FOG INTO NEARSHORE AREAS THIS
MORNING WITH LIGHT WEST WINDS. HENCE WL POST DENSE FOG ADVY THRU
18Z TO MATCH UP WITH LAND AREAS. LOW LEVEL INVERSION REMAINS STRONG
BUT BOUNDARY LAYER WINDS INCREASE LATER TODAY WHICH SHOULD ALLEVIATE
THE DENSE FOG SITUATION.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR WIZ046-047-051-052-
056>060-062>072.
LM...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR LMZ643>646.
&&Hazardous weather outlook, Jan 7, 8:55 AM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 855 AM CST MON JAN 7 2008 WIZ046-047-051-052-056>060-062>072-081030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 855 AM CST MON JAN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WIDESPREAD FOG BETWEEN 1 AND 3 MILES WILL CONTINUE ACROSS SOUTHERN WISCONSIN...WITH PATCHY DENSE FOG REDUCING VISIBILITIES TO LESS THAN 1/4 MILE. MORE WIDESPREAD DENSE FOG MAY REDEVELOP TONIGHT. THERE WILL ALSO BE SCATTERED TO ISOLATED THUNDERSTORMS. SOME STORMS MAY PRODUCE SMALL HAIL. WARM TEMPERATURES WILL CONTINUE TO MELT THE LINGERING SNOW COVER ACROSS THE REGION. THE MELTING SNOW ALONG WITH EXPECTED RAINFALL BETWEEN ONE QUARTER INCH AND ONE INCH MAY RESULT IN MINOR AREAL FLOODING AS WELL AS RIVER FLOODING. ICE JAMES MAY ALSO DEVELOP ON RIVERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF DENSE FOG TUESDAY MORNING. RIVER LEVELS WILL CONTINUE TO RISE THROUGH MID WEEK DUE TO THE RAINFALL AND MELTING SNOW. SOME RIVERS WILL REACH BANKFULL...AS WELL AS FLOOD STAGE LEADING TO AREAS OF RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-081030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 855 AM CST MON JAN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT THIS MORNING. AREAS OF DENSE FOG MAY REDEVELOP TONIGHT. THERE IS ALSO A CHANCE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AREAS OF DENSE FOG MAY LINGER INTO TUESDAY. WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY LEVELS TUESDAY NIGHT AND WEDNESDAY...AND AGAIN THURSDAY NIGHT AND FRIDAY. WWW.WEATHER.GOV/MILWAUKEE
In the hours before
Local storm report, Jan 7, 6:59 AM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
659 AM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 AM HAIL BENTON 42.57N 90.38W
01/07/2008 E0.50 INCH LAFAYETTE WI FIRE DEPT/RESCUE
&&
MBKLocal storm report, Jan 7, 10:51 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1051 AM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 AM HAIL SSW WAUNAKEE 43.19N 89.45W
01/07/2008 E0.50 INCH DANE WI AMATEUR RADIO
MAINLY PEA-SIZED HAIL...1/4 INCH...WITH SOME 1/2 INCH
MIXED IN WITH BRIEF HEAVY RAIN .
&&
REMLocal storm report, Jan 7, 10:59 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1059 AM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL 4 WSW MIDDLETON 43.08N 89.58W
01/07/2008 M0.75 INCH DANE WI AMATEUR RADIO
&&
REMThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 6:40 AM CST | Severe Thunderstorm Warning | MKX | Lafayette | 50 min |
| Jan 7, 11:13 AM CST | River Flood Warning | MKX | Kenosha | 8 days |
| Jan 7, 11:15 AM CST | Severe Thunderstorm Warning | MKX | Dodge | 30 min |
| Jan 7, 2:52 PM CST | Dense Fog Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 18 hr |
| Jan 7, 3:21 PM CST | Tornado Warning | MKX | Rock, Walworth | 54 min |
| Jan 7, 3:30 PM CST | Special Marine Warning | MKX | 60 min | |
| Jan 7, 3:51 PM CST | Tornado Warning | MKX | Kenosha, Racine | 54 min |
| Jan 7, 4:03 PM CST | Severe Thunderstorm Warning | MKX | Milwaukee, Racine, Walworth, Waukesha | 42 min |
| Jan 7, 4:19 PM CST | Special Marine Warning | MKX | 56 min | |
| Jan 7, 4:39 PM CST | Tornado Warning | MKX | Kenosha, Racine | 21 min |
| Jan 7, 5:38 PM CST | Tornado Warning | MKX | Racine | 22 min |
| Jan 7, 5:51 PM CST | Special Marine Warning | MKX | 54 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.